MAUDE Adverse Event Report: SPINEART SA LATERAL LUMBAR TI-LIFE CAGE

SPINEART SA LATERAL LUMBAR TI-LIFE CAGE
Model Number JLT-MX 50 14-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 17.May.2024, we received a complaint from the field (see cpt-2996 folder), from france, reporting that, after a surgery realized on (b)(6) 2022, the patient started to have pain with slight lameness when walking in the right lower limb, truncated in the thigh, rather on the antero-lateral side, since (b)(6) 2022.The action taken at this time were hip x-ray assessment, mri assessment then consultation.On 03.Jun.2024, we received additional information.The patient started to have persistent lumboradicular pain in the right lower limb, typical sciatica, increasingly incapacitating mechanics since 01.Dec.2023.A lumbar mri and infiltration were realized.A discal hernia at adjacent segment l5/s1 was detected.The patient underwent a new intervention on (b)(6) 2024 (lumbar discectomy, no explantation).
 
Additional Manufacturer Narrative
After we received the complaint, the manufacturing folder has been reviewed.The analysis on the manufacturing documents and control quality documents detected that raw materials and production processes were conforming to the specifications.We received a postoperative picture showing a discal hernia at adjacent segment l5/s1 (mri on (b)(6) 2024).Adjacent segment disease (asd) is a side effect clinically well-known.As per scientific literature, adjacent-segment disease (asd) is a relatively common indication for further surgical intervention after lumbar spine surgery: - "adjacent-segment disease (asd) requiring operative intervention is a relatively common long-term consequence of lumbar fusion surgery" (incidence of adjacent-segment surgery following stand-alone lateral lumbar interbody fusion - jns spine) - adjacent segment degeneration after short-segment lateral lumbar interbody fusion (llif) - pmc (nih.Gov) - national library of medicine - characterization and rate of symptomatic adjacent-segment disease after index lateral lumbar interbody fusion: a single-institution, multisurgeon case series with long-term follow-up in: journal of neurosurgery: spine volume 35 issue 2 (2021) journals (thejns.Org) - jns journal of neurosurgery based on the above information, the event reported is due to the procedure.We close the case as is with no further action.Because of re-intervention surgery (no explantation) we decided to inform (b)(6) via (b)(4) and to inform fda via mdr-10-2024 because the device involved is us marketed.

Brand Name
LATERAL LUMBAR TI-LIFE CAGE
Common Device Name
LATERAL LUMBAR TI-LIFE CAGE
Manufacturer (Section D)
SPINEART SA
chemin du pré fleuri 3
plan-les-ouates, geneva 1228
SZ  1228
Manufacturer Contact
laure-allison verboux
chemin du pré fleuri 3
plan-les-ouates, geneva 1228
SZ   1228
MDR Report Key19728087
Report Number3007728266-2024-00010
Device Sequence Number18194642
Product Code OVD
UDI-Device Identifier07640178987074
UDI-Public(01)07640178987074(17)280107(10)4-9573
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberJLT-MX 50 14-S
Device Catalogue NumberJLT-MX 50 14-S
Device Lot Number4-9573
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale